MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A28-28/C95-O20V
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately three and a half (3.5) years post-initial procedure, aneurysm enlargement with no endoleak was identified.At reintervention it was identified that the afx vela suprarenal had migrated approximately 15mm.There was no endoleak present.The physician suspected endotension.Reintervention was completed with the implant of the alto stent graft system (one (1) alto main body, two (2) ovation ix iliac limbs).The patient is reported to be doing well.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices remain implanted.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately three and a half (3.5) years post-initial procedure, aneurysm enlargement with no endoleak was identified.At reintervention it was identified that the afx vela suprarenal had migrated approximately 15mm.There was no endoleak present.The physician suspected endotension.Reintervention was completed with the implant of the alto stent graft system (one (1) alto main body, two (2) ovation ix iliac limbs).The patient is reported to be doing well.Additional information: the clinical assessment determined that there was evidence to reasonably suggest a type ia endoleak occurred on 06/08/2022 that was not included in the event as reported.The clinical assessment also determined that in 2019 (exact date unknown) the patient had a type ii endoleak which was repaired in 2019.The type ia endoleak and type ii endoleak were discovered during a review of the operative notes.Type ii endoleaks are anatomy related events and are not caused or contributed by the device.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the reported sac growth of 12mm and additional endovascular procedure are confirmed, and the reported suprarenal proximal extension is unconfirmed.This is moderately consistent with the reported adverse event/incident.The clinical evaluation also shows that there was evidence to reasonably suggest that there was evidence to reasonably suggest a type ia endoleak occurred on 06/08/2022 that was not included in the event as reported.The clinical assessment also determined that in 2019 (exact date unknown) the patient had a type ii endoleak which was repaired in 2019.The type ia endoleak and type ii endoleak were discovered during a review of the operative notes dated 06/08/2022.The most likely causation for the type ia endoleak was likely related to the reported migration.Device, user, procedure or anatomy relatedness of the migration could not be determined.Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was reported as being discharged home on post operative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.G3: date received by manufacturer - updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14647193
Report Number2031527-2022-00123
Device Sequence Number5719986
Product Code MIH
UDI-Device Identifier00818009013637
UDI-Public(01)00818009013637(17)210911
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberA28-28/C95-O20V
Device Lot Number1985782005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT (LN 1957668006).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale